yesterday (heterotopic) wrote in t_lobe_epilepsy,
yesterday
heterotopic
t_lobe_epilepsy

Trileptal to Keppra; side effects and worsening seziures

Hi, I hope I am posting at the right forum/group.

I've recently been diagnosed with complex partial seizure disorder. All these years I've been 'seeing' people come closer, their outlines illumined in light. And then I get a really bad feeling afterwards (closest feeling I can relate it with is extreme homesickness). This June, this has increased significantly, which alarmed me. I went to a psychiatrist who, after several sessions, referred me to a neurologist. Hence the diagnosis.

I started taking Trileptal (300mg cut into two, taken twice a day) but after an MRI (with dye) I got allergies, so my neurologist didn't want to risk it, and changed my medicine into Keppra and upped my dose (300 mg twice a day). I was responding well to Trileptal--the seizures were completely gone, and after a few days, my body was adjusting to the sleepiness and fatigue, which were my primary side effects.

According to my neuro Keppra doesn't have side effects, but it's actually worse. I sleep all day, I feel tired and a bit feverish. I also have poor balance, the world/reality seems to recede far back, making me feel like I'm not part of the world. I also get headaches, am dizzy, can barely eat, and worse, I've been having the seziures 3 to 4 times a day (I only started taking Keppra friday; today's sunday). I asked my doc about it yesterday and he made me cut the pill into half (so back to the same dosage of Trileptal), and it's still the same.

Should I give the medicine a chance and keep taking it, even if the seizures are really bothersome, not to mention the side effects? I'm supposed to be back to my neuro after a month (which is when the side effects will hopefully get better, I think), so I'm wondering if I should just hold out. Right now I feel as if I'm about to fall off my chair though, that's how bad the balance is. I also feel shaky.

Thanks for any help.
Subscribe
  • Post a new comment

    Error

    default userpic
    When you submit the form an invisible reCAPTCHA check will be performed.
    You must follow the Privacy Policy and Google Terms of use.
  • 2 comments